MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. CERTEX SPINAL FIXATION SYSTEM; SPINAL IMPLANTS

X-SPINE SYSTEMS, INC. CERTEX SPINAL FIXATION SYSTEM; SPINAL IMPLANTS
Model Number X067-0440
Medical Device Problem Codes Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The surgeon attempted to place a 3.5mm certex screw in the cervical spine and the screw would not disengage from the driver.The screw was then explanted.When the surgeon examined the driver, it was missing part of the metal band just under the threads.A new screw was placed with another driver.There was no harm to the patient and any delay was negligible.The complaint instrument was received and a visual inspection was performed, the instrument was as described by the complainant.The pedicle screw was returned with the driver, and it will not disengage from the broken square thread assembly.A funtionality test could not be performed.A dhr review was reviewed for both the driver and the pedicle screw.There were no manufacturing anomalies identified, and the parts met all the required specifications prior to being released for distribution.The corresponding surgical technique guides outline the steps that must be performed to correclty load and place pedicle screws.It is unclear if all steps in the surgical techniqure guide were followed when loading and placing the pedicle screw.
 
Event or Problem Description
The surgeon attempted to place a 3.5mm certex screw in the cervical spine and the screw would not disengage from the driver.The screw was then explanted.When the surgeon examined the driver, it was missing part of the metal band just under the threads.A new screw was placed with another driver.There was no harm to the patient and any delay was negligible.

Brand Name
CERTEX SPINAL FIXATION SYSTEM
Common Device Name
SPINAL IMPLANTS
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key7469396
Report Number3005031160-2018-00010
Device Sequence Number107343
Product Code HXX
UDI-Device IdentifierM697X06704401
UDI-PublicM697X06704401
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K133094
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX067-0440
Device Lot Number055732
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2018
Initial Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;